3 thoughts on “The “Old Lady” Signature

  • November 23, 2014 at 2:51 pm

    I’m 33 as well and also suffer from medicine tremors. I’m a bartender so I’m really embarrassed and feel like people are staring at me with pity or find inept when I’m actually quite good at my job.
    I’m always telling people it’s just because I’m hungry or drank too much caffeine because I’m too ashamed to tell others oh yeah its lithium tremors. It got so bad I asked my doctor if there was anything that we could do, that it was ruining my life. She prescribed me Inderal, a blood pressure medicine, but also used to treat various types of shaking. I must say that it has helped me quite a bit. In doesn’t always work, I have shaking hands still at times, but overall it’s made the tremors manageable. Hope this helps! ♡Shay

    Reply
  • November 23, 2014 at 7:25 pm

    Hi Elaina – I can totally relate to your blog about side effects and shaking. I have been on Abilify for quite a while (too long probably) and it has gotten so bad that my entire body shakes (among other side effects). I got a new psychiatrist last week and I asked to be taken off that drug. He agreed and is now slowly reducing my dosage. I only hope it’s not too late and the the tremors will subside. You’re right about being your own advocate. That’s so important.

    Reply
  • November 25, 2014 at 7:26 am

    I have also taken many kinds of medications for most of my life and am concerned about the consequences like liver or kidney failure. Dealing with all the side effects can be just as bad asthe illness itself. When I was in college and taking an essay exam, my hands were shaking so much that my writing was barely ledgible. It really scared me, not being able to control myself and 25 years later, I still tremble at times but nothing like that evening at college. Of all the medications I’ve taken there’s been a few that weren’t working out for me and had to go. These side effects, I could not deal with like no control over my bowels and big time anxiety(Lithium), no sex drive whatsoever(several antidepressents), and big-time weight gain(mostly from Depakote). I’m getting off depakote after complaining to my doctor, no more lithium but still have no sex drive. Hope everything works out for you and you find a better med to do the job with minimal or no side effects to cope with.

    Reply
 

Join the Conversation!

We invite you to share your thoughts and tell us what you think in this public forum. Before posting, please read our blog moderation guidelines. A first name or pseudonym is required and will be displayed with your comment. Your email address is also required, but will be kept private. (Please note that we use gravatars here, which are tied to your email address.) A website/blog/twitter address is optional.

Leave a Reply

Your email address will not be published. Required fields are marked *